Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 84, NWS Nashville, TN

March 31, 2021Cheatham County, Montgomery County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 5:23 PM CDT for Cheatham County, Montgomery County, Tennessee. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 5:23 PM CDT (22:23 UTC)
Expired
Apr 2, 2021, 9:40 PM CDT
In force
52 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Clarksville (CKVT1).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

508 
WGUS84 KOHX 312223 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
523 PM CDT Wed Mar 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Clarksville affecting Cheatham and Montgomery 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC021-125-021000-
/O.NEW.KOHX.FL.Y.0084.210331T2223Z-210402T1800Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
523 PM CDT Wed Mar 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Clarksville.
* From this afternoon to Friday afternoon.
* At 4:00 PM CDT Wednesday the stage was 45.9 feet and falling.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to fall below action stage Friday 
  morning.
* Impact...At 46.0 feet, Flood waters begin to impact areas along 
  the river, including agricultural and commercial properties, 
  Riverfront Park, and adjacent tributaries including Bartons Creek, 
  Red River, West Fork Red River, and Yellow Creek. Affected 
  locations include South Riverside Dr near TN-48, North Riverside 
  Dr near Providence Blvd East, Quarry Rd, Kraft St near College St, 
  and Zinc Plant Rd. Water approaches properties near Salem Rd and 
  Seven Mile Ferry Rd.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

Barnwell
4 follow-up statements
809 
WGUS84 KOHX 020520
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1220 AM CDT Fri Apr 2 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Cumberland River At Clarksville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC125-022000-
/O.EXT.KOHX.FL.Y.0084.000000T0000Z-210402T2000Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1220 AM CDT Fri Apr 2 2021

...The Flood Advisory is now in effect until late this afternoon...

The Flood Advisory continues for
  the Cumberland River At Clarksville.
* Until this afternoon.
* At 11:00 PM CDT Thursday the stage was 42.8 feet and falling.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to fall to 35.5 feet Tuesday 
  morning.
* Impact...At 43.0 feet, Water continues to inundate low lying areas 
  along the river, including agricultural areas, access points, 
  portions of Riverfront Park on North Riverside Drive, and low 
  lying areas of industrial property on Zinc Plant Rd. Water also 
  backs up adjacent tributaries, including Bartons Creek, Red River, 
  West Fork Red River, and Yellow Creek.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

07
156 
WGUS84 KOHX 021945
FLSOHX

Flood Advisory
National Weather Service Nashville TN
245 PM CDT Fri Apr 2 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Clarksville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC125-022045-
/O.CON.KOHX.FL.Y.0084.000000T0000Z-210402T2000Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
245 PM CDT Fri Apr 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Clarksville.
* Until this afternoon.
* At 2:00 PM CDT Friday the stage was 40.8 feet and falling.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to fall to 35.3 feet Wednesday 
  morning.
* Impact...At 40.0 feet, Low lying areas along the river, including 
  agricultural areas, access points, and portions of Riverfront Park 
  on North Riverside Dr begin to be inundated. Water also backs up 
  adjacent tributaries, including Bartons Creek, Red River, West 
  Fork Red River, and Yellow Creek.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

27
786 
WGUS84 KOHX 021947 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
247 PM CDT Fri Apr 2 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Cumberland River At Clarksville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC125-030500-
/O.EXT.KOHX.FL.Y.0084.000000T0000Z-210403T0500Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 PM CDT Fri Apr 2 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the Cumberland River At Clarksville.
* Until late tonight.
* At 2:00 PM CDT Friday the stage was 40.8 feet and falling.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to fall to 35.3 feet Wednesday 
  morning.
* Impact...At 40.0 feet, Low lying areas along the river, including 
  agricultural areas, access points, and portions of Riverfront Park 
  on North Riverside Dr begin to be inundated. Water also backs up 
  adjacent tributaries, including Bartons Creek, Red River, West 
  Fork Red River, and Yellow Creek.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

27
322 
WGUS84 KOHX 030240
FLSOHX

Flood Advisory
National Weather Service Nashville TN
940 PM CDT Fri Apr 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Cumberland River At Clarksville affecting Montgomery County.

TNC125-030345-
/O.CAN.KOHX.FL.Y.0084.000000T0000Z-210403T0240Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 PM CDT Fri Apr 2 2021

...The Flood Advisory for the Cumberland River At Clarksville has 
been cancelled...

The Flood Advisory is cancelled for
  the Cumberland River At Clarksville.
* At 9:00 PM CDT Friday the stage was 40.0 feet and falling.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to continue falling through the 
  weekend.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

Barnwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 2:21 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 31, 2:21 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
221 PM CDT Wed Mar 31 2021

.DISCUSSION...

Rivers and streams remain elevated across the area and some will
remain above flood or advisory levels for a few days yet. This is
the result of the weekend's major rainfall event along with heavy
rain from last night. Also, some roads and low lying areas
continue to be impacted from last night's rain, especially in our
southern counties. The heavy rain threat ended this morning, but
we may see a few straggling light showers crossing the area into
the evening before skies start to clear.

Now for something completely different.

A cold front has moved through Middle Tennessee, and cold air will
continue to move in with brisk northwest winds. This will bring a
big drop in temperatures overnight. By daybreak, most locations
will be at or a few degrees below freezing. So, a Freeze Warning
has been issued for the entire Mid State. Impacts will be
limited to a fairly brief time around daybreak tomorrow morning,
but for Thursday night into Friday morning, impacts will be much
more significant. High pressure will be directly overhead, so
temps will plummet. A Hard Freeze Warning has been issued to
advertise several hours of sub freezing temps with lows in the low
to mid 20s (maybe some teens) Thursday night into Friday morning.

The next couple of days will be rather chilly during the daytime
as well with highs running 15-20 degrees below normal. Tomorrow's
brisk northwest wind will add a bite and make you glad the sun
will be shining.

Much needed and appreciated dry weather is expected to continue
through the weekend and through at least the first half of next
week. Surface high pressure will settle east of us as upper
heights build. This will bring a gradual warming trend with highs
eventually reaching near 80 by midweek.

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR will hang on at KCSV for a couple more hours, but then return
to VFR like the rest of the mid-state terminals. Look for VFR to
continue for the foreseeable future.

What will also continue is the breezy conditions. Gusty north
winds will persist into the overnight hours and tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      30  50  26  52  31 /   0   0   0   0   0
Clarksville    27  47  25  51  30 /   0   0   0   0   0
Crossville     27  43  20  49  26 /  40   0   0   0   0
Columbia       30  48  23  52  28 /   0   0   0   0   0
Lawrenceburg   30  48  25  51  29 /  10   0   0   0   0
Waverly        28  49  25  53  31 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Hard Freeze Warning from 10 PM Thursday to 9 AM CDT Friday for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

Freeze Warning from 3 AM to 9 AM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........Unger
Hazardous weather outlook, Mar 31, 1:42 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
142 PM CDT Wed Mar 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011845-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
142 PM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Flooding along many rivers and streams will continue today and
tonight.

Freezing temperatures and patchy frost will form toward daybreak
Thursday morning. A Freeze Warning is in effect across the area for
early Thursday morning. Precautions should be taken for any
sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rivers will remain elevated with some sites remaining in flood or
advisory stage through the weekend.

It is expected to turn colder with frosty nights late this week. A
Hard Freeze Warning is in effect for Thursday night through daybreak
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 PM CDTRiver Flood AdvisoryOHXMaury10 hr
Mar 30, 11:04 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys41 min
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 7:23 AM CDTRiver Flood AdvisoryOHXHickman2 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:02 PM CDTRiver Flood AdvisoryOHXPerry, Wayne25 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:22 PM CDTRiver Flood AdvisoryOHXGrundy7 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.